advertisement
advertisement

Burning sensation in both feet after Microdiscectomy

Hello, 
I guess this is yet another post from someone seeking advice. I'm almost 3 weeks post op for L4-L5 micro discectomy. 1week was great, i was feeling residual pain/numbness in my leg. I started with the pain in my left leg almost 6 months ago and took a while as I tried all the methods possible. It was area below the ship and left food that I was limping and quality of life was awful. Well, at 32 I was trying to avoid any surgeries, i thought it would go away as I have dealt with back back due to degeneration since I was 15. 

Now after 1 and half I started having burning feeling in both my legs which I didn't have before. Even if I walk for 15 mins I feel like my feet and area under  and on the side of the shin are on fire. I had stopped narcos but now I'm back on it and doctor said it's because of nerve pain, but I feel it's even worse than what I was feeling as I never felt this burning/pinching feeling in my legs/calf before. I'm afraid I already re-herniated :(

All the threads I looked at talked about tingling, numbness, pain but don't see much of burning sensations. So asking for any ideas or thoughts on this? Thanks.
advertisement

Comments

  • memerainboltmemerainbolt IndianaPosts: 3,412
    Some of the side effects of nerves waking waking up are burning, tingling and numbness. You have to remember everyone is different, so are their nerves. My doctor had told me it could several months before they would settle down. I've read different threads on this forum where people have described it as like fire ants all over their feet or legs ouch!!
    The length of time for the nerves to heal also depends on how long they were compressed and how bad. It takes time and patience. You are only 3 weeks post op and sounds like you're doing good otherwise.
    Hang in there, hope you feel better soon.
  • Thanks memrainbolt. Yes, exactly the feeling of fire ants or how someone pinched you badly. My heels are constantly painful with burning sensation and I was told that is also due to nerve irritation too. Everyday is different and I'm hopeful today. I reached out to my surgeons office and They started me with a course of prednisone for next 10 days to bring the nerve pain down and if that doesn't work then gamapentin. Fingers crossed and thanks again :)
  • advertisement
  • memerainboltmemerainbolt IndianaPosts: 3,412
    edited 07/30/2019 - 3:01 PM
    You are so welcome. I'm glad you called your doctor and they gave you something to help with the inflammation. But give it time, take as directed, that is important.
  • KimbraKimbra AustraliaPosts: 57
    I have nerve pain (like pins) in the bottom of both my feet too. Some days it's in my arches, some days on the outer edge of my foot. Pre surgery (l4/l5 micro discectomy) I only had pain in my left side and it was pretty intense in my foot, but now it's worse in my right? 
    I've mentioned it to my doctor but she didn't have much to say about it, just told me not to worry yet. I find when I take valium at night every night it calms right down, I think its my muscles spasming and tensing that it's causing my nerves to fire up? I'm not sure! But you're not alone anyway :)
  • bwalkawaybbwalkaway Posts: 37
    edited 07/30/2019 - 3:02 PM
    Thanks for sharing your experience. When did you get your surgery? I was very surprised when my right side started to act too which wasn't the case before surgery but nerve issues are mysterious. I started with the oral steroids and that calmed it a bit but the burn is still there. I did extensive research on nerve healing and it seems like this is just going to take time. I hope thats what it is :) I'd like to think I'm doing everything that the doctor asked and didn't reherniate. 
  • advertisement
  • KimbraKimbra AustraliaPosts: 57
    My surgery was mid October. Aside from a bit of muscle pain this is my only irritation after a the surgery, on the most part I feel great! 
    Nerves are unpredictable little buggers, so I'm really just hoping the same, that it'll resolve in time!
  • Good to know you are feeling bit better. My burning settled down a little after steroids but as the dose is going down and I started with the walks I can feel it again. I'm just hoping it stays the way it is if not better :)
advertisement
Sign In or Join Us to comment.